5 htp opposite effects on sleep

Discussion in 'General Health & Wellness' started by rp73fr, Jan 3, 2013.

  1. rp73fr

    rp73fr New Member

    Hello,

    I'm new here and writing from France. Please be indulgent with my English...

    I've given a try at 5 htp and I'm experiencing complete opposite effects on my sleep. Instead of improving the time of falling asleep (a big problem with my CFS and FM), it happens just the contrary. I have been on 5 htp the last 5 nights and I couldn't fall asleep until early in the morning and I dozed the whole night.

    I'm quite disappointed because I read everywhere 5 htp improved FM bad sleepp and it's impossible it can reduce sleep. Has anyone experienced such bad effects? I took 50 mg one hour before bedtime as indicated on the bottle. I'm also on 6 drops of Amitriptyline every night and 1 mg Melatonine. But I don't think it could be the serotonine syndrome as I don't have any other side effects, only it prevents me from sleeping...

    Please, help me,
    thanks
  2. jaminhealth

    jaminhealth Well-Known Member

    over the years but not for my sleep.

    I see you take Melatonin and consider Lemon Balm and Inositol which are both suggested for calming and sleep help.

    I take my sleep combo at about 7PM and go to bed about 10:30 or so. Also Calms Forte (homeopathic) helps with sleep and I keep it at my nightstand....

  3. freida

    freida Active Member

    Bienvenue. :)

    Your English is amazing.
    I'm glad you found us.

    It is surely possible that some people have the opposite effect than supposed to,
    from a supplement or a med.

    That usually means that one is just not right for them.

    Are you sure it is the 5htp that is making you sleep worse though?

    Are you sure it isn't some other reason?

    Because 50 mg is a veery small dose, and maybe you actually did not take enough for it to help.

    If maybe something else is harming your sleep this week,
    then you could try a little extra 5htp.

    But if the 5htp is the reason you are sleeping less, then it is just not right for you, I think.

    I don't remember anything, right now, about amitriptiline.

    But I don't think such a small dose of 5htp could cause syrotonin syndrome.

    Just my ideas, I'm not a dr.

    And my School-learned French, is not nearly as good as your English!
    Wow, that is a great accomplishment of yours.

    Welcome.

    Leah


    [This Message was Edited on 01/06/2013]